Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 23, 2017, 2:04 PM MDT for 18 counties in North Dakota. It took effect at May 24, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 2:04 PM MDT (20:04 UTC)
- In effect from
- May 24, 2017, 2:00 AM MDT
- Expired
- May 24, 2017, 7:18 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 19 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS73 KBIS 232004 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 304 PM CDT Tue May 23 2017 NDZ018>022-033>036-041-042-044>047-050-240415- /O.NEW.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Stark-Morton-Burleigh-Kidder- Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Dickinson, Mandan, Bismarck, Steele, Tappen, Mott, New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 304 PM CDT Tue May 23 2017 /204 PM MDT Tue May 23 2017/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Wednesday. * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ waa
6 follow-up statements
700 WWUS73 KBIS 232341 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 641 PM CDT Tue May 23 2017 NDZ018>022-033>036-041-042-044>047-050-240745- /O.CON.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Stark-Morton-Burleigh-Kidder- Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Dickinson, Mandan, Bismarck, Steele, Tappen, Mott, New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 641 PM CDT Tue May 23 2017 /541 PM MDT Tue May 23 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
086 WWUS73 KBIS 240221 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 921 PM CDT Tue May 23 2017 NDZ023-025-037-048-051-241030- /O.EXA.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Wells-Foster-Stutsman-La Moure-Dickey- Including the cities of Harvey, Fessenden, Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 921 PM CDT Tue May 23 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 3 AM to 9 AM CDT Wednesday. * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NDZ018>022-033>036-041-042-044>047-050-241030- /O.CON.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Dunn-Mercer-Oliver-McLean-Sheridan-Stark-Morton-Burleigh-Kidder- Hettinger-Grant-Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Dickinson, Mandan, Bismarck, Steele, Tappen, Mott, New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 921 PM CDT Tue May 23 2017 /821 PM MDT Tue May 23 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
844 WWUS73 KBIS 240235 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 935 PM CDT Tue May 23 2017 NDZ018-033-041-044-240345- /O.CAN.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Dunn-Stark-Hettinger-Adams- Including the cities of Killdeer, Halliday, Dickinson, Mott, New England, and Hettinger 935 PM CDT Tue May 23 2017 /835 PM MDT Tue May 23 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. Increasing cloud cover and winds tonight will prevent frost formation. $$ NDZ019>023-025-034>037-042-045>048-050-051-241045- /O.CON.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 935 PM CDT Tue May 23 2017 /835 PM MDT Tue May 23 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
439 WWUS73 KBIS 240520 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1220 AM CDT Wed May 24 2017 NDZ019>023-025-034>037-042-045>048-050-051-241330- /O.CON.KBIS.FR.Y.0006.170524T0800Z-170524T1400Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1220 AM CDT Wed May 24 2017 /1120 PM MDT Tue May 23 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
667 WWUS73 KBIS 240842 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 342 AM CDT Wed May 24 2017 NDZ019>023-025-034>037-042-045>048-050-051-241400- /O.CON.KBIS.FR.Y.0006.000000T0000Z-170524T1400Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 342 AM CDT Wed May 24 2017 /242 AM MDT Wed May 24 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...Overnight lows in the lower to mid 30s will result in areas of frost. * IMPACTS...Sensitive vegetation may be killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
981 WWUS73 KBIS 241318 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 818 AM CDT Wed May 24 2017 NDZ019>023-025-034>037-042-045>048-050-051-241430- /O.CAN.KBIS.FR.Y.0006.000000T0000Z-170524T1400Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 818 AM CDT Wed May 24 2017 /718 AM MDT Wed May 24 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. The Frost Advisory has been cancelled. $$ waa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 23, 2:02 PM MDT, 2 minutes earlier.
Area forecast discussion, May 23, 2:02 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 302 PM CDT Tue May 23 2017 .SHORT TERM...(This evening through Wednesday) Issued at 241 PM CDT Tue May 23 2017 A few highlights in the short term period: A frost advisory for portions of southwest and south central ND tonight into early Wednesday morning; Clouds and winds will continue to diminish over the James River Valley west to the Missouri Valley this afternoon/evening. The gusty winds from earlier today, near 40 MPH over south central North Dakota were related to the strong temperature/pressure differences between the cloud and rain cooled air southeast and the clearing skies/subsidence to the west. For tonight have trended the minimum temperatures down by using the lowest of all guidance for low temperatures tonight. This would have worked out well last night as well as temperatures were 5 to 7 degrees cooler across the southwest than the ensemble guidance was. Issued the frost advisory for late tonight and early tomorrow for these adjusted temperatures. For Wednesday, skies will be mostly sunny through most of the day until an advancing shortwave and associated cold front move to eastern Montana. This will bring some late afternoon clouds and a chance for showers and a few thunderstorms to the far west. However CAPE is pretty modest so expected fairly widely scattered non severe thunderstorms. Return flow from the South and warm advection should warm temperatures into the upper 60s to lower 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 241 PM CDT Tue May 23 2017 The cold front will be the focus for showers and isolated thunderstorms along a narrow band of instability Wednesday night. By Thursday the showers will be departing to the east and cooler temperatures into the 60s to around 70 seam reasonable. Not getting a lot of cold advection from this shortwave trough that initially tracks across the southern Prairie Provinces of Canada. But then the GFS dumbbells this upper low across the Northern Plains through the weekend keeping an extended period of scattered showers and cool temperatures through Memorial day weekend, especially Sunday. The ECMWF is a bit warmer and dryer through Sunday then brings a cold front through Monday. So with this disagreement between global models will keep the Superblend guidance for the weekend which gives moderate chances of showers and slightly cooler temperatures through the Memorial Day weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1236 PM CDT Tue May 23 2017 As an upper level low continues to drift out of the region, clear to mostly clear skies will dominate the weather across western North Dakota, with diurnally driven cloudy conditions and lower ceilings lingering from the Missouri River Valley to the James River Valley. Through the afternoon, KJMS may experience brief episodes of MVFR ceilings. Elsewhere, VFR conditions are expected through the forecast period. Gusty north northeast winds will settle down overnight before increasing again and shifting to the south southeast on Wednesday, mainly over northwest and north central North Dakota. && .BIS WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Wednesday for NDZ018>022-033>036-041-042-044>047-050. && SHORT TERM...WAA LONG TERM...WAA AVIATION...ZH
Hazardous weather outlook, May 23, 7:29 AM MDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 829 AM CDT Tue May 23 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-241330- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 829 AM CDT Tue May 23 2017 /729 AM MDT Tue May 23 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms return Wednesday evening across far western North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:24 PM MDT | Frost Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 11 more | 11 hr |
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.